Alert archive / Washington / High Wind Warnings in 2008
High Wind Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Jan 20, 2008, 8:20 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2008, 8:20 PM PST (04:20 UTC)
- Expired
- Jan 21, 2008, 4:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 210420 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 820 PM PST SUN JAN 20 2008 WAZ515-211200- /O.UPG.KSEW.WI.Y.0005.000000T0000Z-080121T1200Z/ /O.NEW.KSEW.HW.W.0003.080121T0420Z-080121T1200Z/ WESTERN STRAIT OF JUAN DE FUCA- 820 PM PST SUN JAN 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG NORTHEAST WINDS HAVE DEVELOPED OVER THE WESTERN STRAIT OF JUAN DE FUCA THIS EVENING. SUSTAINED WINDS OF 40 TO 45 MPH WITH GUSTS TO 65 MPH ARE BEING EXPERIENCED IN THIS REGION AS OF 8 PM. THESE STRONG WINDS WILL CONTINUE INTO THE NIGHT BEFORE EASING UP DURING THE PRE-DAWN HOURS MONDAY MORNING. THESE VERY STRONG WINDS ARE NOT FROM THE USUAL SOUTH OR WESTERLY DIRECTIONS TO WHICH THIS AREA IS USED TO. THEREFORE THERE IS A HIGHER LIKELIHOOD THAT THE WINDS COULD CAUSE TREE DAMAGE AND POWER OUTAGES. WINDS THIS STRONG CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-211200- /O.CON.KSEW.WI.Y.0005.000000T0000Z-080121T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- 820 PM PST SUN JAN 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. STRONG WINDS WILL CONTINUE TO FUNNEL OUT FROM THE FRASER RIVER VALLEY THIS EVENING WITH NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE ACROSS THE AREA. WINDS WILL WEAKEN EARLY MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ CERNIGLIA
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 20, 3:30 PM PST, 4 hours 50 minutes earlier.
Area forecast discussion, Jan 20, 3:30 PM PST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 330 PM PST SUN JAN 20 2008 .SYNOPSIS...COOL DRY AIR FROM CANADA WILL CONTINUE TO FILTER INTO WESTERN WA THIS EVENING. TEMPERATURES OVERNIGHT WILL BE THE COLDEST OF THE SEASON SO FAR FOR MOST AREAS AS LOWS DIP DOWN INTO THE TEENS TO 20S. VERY WINDY CONDITIONS WILL PERSIST ACROSS PARTS OF THE NORTH THROUGH EARLY MONDAY. DRY AND COOLER WEATHER WILL LAST THROUGH WEDNESDAY. RAIN AND SNOW WILL RETURN TO THE AREA TOWARD THE END OF THE WEEK. && .SHORT TERM...WINDS ACROSS THE NORTH WERE PICKING UP THIS AFTERNOON AS STRONG NE FLOW FUNNELED OUT OF THE FRASER RIVER VALLEY. AIRMASS IS DEFINITELY DRIER WITH DEWPOINTS LOWERING DOWN INTO THE TEENS AT KBLI. THE BELLINGHAM TO WILLIAMS LAKE GRADIENT PEAKED ABOUT -18 MB WITH WINDS REACHING NEAR ADVISORY CRITERIA. WILL CONTINUE TO SEE STRONGER WINDS NW INTERIOR...SAN JUANS AND WESTERN STRAIT OF JUAN DE FUCA THROUGH THE EVENING SO WILL LET THE ADVISORY RUN. ALSO SEEING PRETTY GOOD UPSLOPE FLOW ACROSS THE OLYMPICS AND ADDED A CHANCE OF SNOW SHOWERS THROUGH THE EVENING. STRONG EASTERLY WINDS ON THE EAST SIDE OF THE STATE ALSO BLOWING A FEW SNOW SHOWERS ACROSS THE CASCADE CREST SO ALSO ADDED CHANCE SNOW POPS. OTHERWISE THE REST OF THE AREA WILL BE DRY WITH SKIES BECOMING MOSTLY CLEAR OVERNIGHT. THIS COOL DRY AIR INTRUSION FROM CANADA WILL DROP OUR TEMPS DOWN THIS EVENING INTO THE TEENS TO 20S. THIS WILL LIKELY BE THE COLDEST TEMPS THUS FAR THIS SEASON. MARTIN LUTHER KING JR DAY...SUNNY BUT COOL WITH TEMPS STRUGGLING TO GET OUT OF THE 30S FOR MOST AREAS. ONLY EXCEPTION IS THE COAST WHICH MAY GET INTO LOWER 40S. TUESDAY MORNING MAY BE A FEW DEGREES COOLER THAN MONDAY AS WINDS WILL BE LIGHTER. 33 .LONG TERM...DRY WEATHER ACROSS WESTERN WA WILL PERSIST THROUGH WEDNESDAY...THEN THE REMAINDER OF THE EXTENDED FORECAST LOOKS RATHER UNSETTLED. THE UPPER LEVEL TROUGH CURRENTLY OVER THE IDAHO AREA WILL EVENTUALLY SHIFT SE AND PINCH OFF INTO A CUTOFF LOW OFF THE CA COAST ON TUES. MODELS HAVE A TOUGH TIME DECIDING WHERE THIS LOW WILL HEAD BEYOND WEDNESDAY...EITHER IT DRIFTS A BIT FURTHER SOUTH OR BACK NORTH ALONG THE CA COAST. IT MAY EVEN PHASE INTO A DEVELOPING NW TROUGH TO FORM ONE EXPANSIVE TROUGH ACROSS THE ENTIRE REGION. THE GFS EVEN CUTS IT OFF AGAIN ON FRI. CONFIDENCE NOT TOO HIGH SO LEFT THE MENTION OF SHOWERS IN THE FORECAST THROUGH SAT. ESPECIALLY TRICKY FORECAST CONSIDERING TEMPS WILL STILL BE BELOW NORMAL WITH LOWLAND SNOW SHOWERS POSSIBLE. 33 && .AVIATION...A 1044 MB HIGH PRESSURE CENTER OVER B.C. WILL CONTINUE MOVING SOUTH...FORCING COLDER AND DRIER AIR OVER THE REGION. THIS HIGH IS CONTRIBUTING TO A STRONG NE PRESSURE GRADIENT ACROSS WESTERN WASHINGTON WITH FAIRLY STRONG WINDS ACROSS NORTHERN PARTS OF THE STATE INTO MONDAY MORNING. KSEA...CLOUDS THAT WOULD AFFECT FLIGHTS SHOULD NO LONGER BE AN ISSUE...OTHER THAN A BRIEF BRUSH BY THROUGH 01Z. AFTER THAT CLEAR SAILING INTO WED. THE ONLY OTHER ISSUE MAY BE WIND DIRECTION WHICH WILL GENERALLY BE N-NE THROUGH MONDAY...HOWEVER LATE TONIGHT AND EARLY MONDAY MORNING IT COULD BE DUE E. CERNIGLIA && .MARINE...WINDS BLOWING AT GALE N INTERIOR ZONES AND THE CENTRAL STRAIT WITH THE WEST ENTRANCE NOT FAR BEHIND. WINDS SLOW TO PICK UP OVER THE CENTRAL PUGET SOUND AS FLOW IS MAINLY SHOOTING OUT THE STRAIT...BUT NOW APPROACHING SCA AND WILL PICK UP A BIT MORE OVER THE NEXT FEW HOURS. THESE STRONGER WINDS SHOULD CONTINUE WELL INTO THE NIGHT BEFORE SLOWLY BEGINNING TO LET UP LATE TONIGHT AND EARLY MONDAY MORNING. WINDS WILL GENERALLY BE 15 KT OR LESS BY MONDAY EVENING OVER INLAND AREAS. MODELS HAVING A HARD TIME WITH THE DETAILS IN THE EXTENDED (BEYOND WED) TIMEFRAME SO LITTLE CONFIDENCE FOR THAT TIME PERIOD. BEGINNING TO LOOK LIKE WINDS WILL BE A GOOD BIT LIGHTER THAN WHAT WAS IN THE FORECAST THURSDAY ONWARD...SO HAVE CUT BACK ON THAT FOR NOW. CERNIGLIA && .SEW WATCHES/WARNINGS/ADVISORIES... .WIND ADVISORY NW INTERIOR...SAN JUANS...WESTERN STRAIT. .GALE WARNING COAST...WEST ENTRANCE TO THE STRAIT...CENTRAL STRAIT...AND NORTHERN INLAND WATERS. .SMALL CRAFT ADVISORY...EAST ENTRANCE TO THE STRAIT...ADMIRALTY INLET...AND PUGET SOUND AND HOOD CANAL. .SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS. WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Jan 20, 7:46 PM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
746 PM PST SUN JAN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HIGH SUST WINDS 7 WNW CLALLAM BAY 48.29N 124.41W
01/20/2008 M37 MPH CLALLAM WA TRAINED SPOTTER
LAST 1/2 HR SUSTAINED 30-40 MPH WITH GUSTS TO 51 MPH.
&&
CERNIGLIANearby
High Wind Warnings in Washington, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.